Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 44, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 1, 2013, 7:29 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 7:29 PM MST (02:29 UTC)
- Expired
- Sep 1, 2013, 9:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 116 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705 WGUS55 KTWC 020229 FFWTWC AZC019-020430- /O.NEW.KTWC.FF.W.0044.130902T0229Z-130902T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 729 PM MST SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 930 PM MST * AT 724 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS IN EXCESS OF 2 TO 3 INCHES FROM STRONG THUNDERSTORMS NEAR AND SOUTH OF SANTA ROSA OVER NORTH CENTRAL PORTIONS OF THE TOHONO O'ODHAM NATION. STORMS ARE NEARLY STATIONARY IN THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... SIL NAKYA WASH...SANTA ROSA WASH...QUIJOTOA WASH...KO VAYA WASH... ANEGAM WASH AND GU ACHI WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3234 11212 3242 11195 3219 11196 3217 11207 $$
2 follow-up statements
584 WGUS75 KTWC 020318 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 818 PM MST SUN SEP 1 2013 AZC019-020430- /O.CON.KTWC.FF.W.0044.000000T0000Z-130902T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 818 PM MST SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR CENTRAL PIMA COUNTY... AT 812 PM MST...THUNDERSTORMS HAD WEAKENED CONSIDERABLY NEAR NORTH CENTRAL PORTIONS OF THE TOHONO O'ODHAM NATION AROUND AND SOUTH OF SANTA ROSA. EARLIER RAINFALL AMOUNTS IN EXCESS OF 3 INCHES IN SOME LOCATIONS WILL CONTINUE TO CAUSE FLOODING PROBLEMS THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... SIL NAKYA WASH...SANTA ROSA WASH...QUIJOTOA WASH...KO VAYA WASH... ANEGAM WASH AND GU ACHI WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS AS WELL AS ROADS AND OTHER LOW LYING AREAS. && LAT...LON 3234 11212 3242 11195 3219 11196 3217 11207 $$
795 WGUS75 KTWC 020431 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 931 PM MST SUN SEP 1 2013 AZC019-020440- /O.EXP.KTWC.FF.W.0044.000000T0000Z-130902T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 931 PM MST SUN SEP 1 2013 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL PIMA COUNTY... EXPECT HEAVY FLOW IN WASHES INTO MONDAY MORNING IN NORTH CENTRAL PORTIONS OF THE TOHONO O'ODHAM NATION...ESPECIALLY AROUND THE SANTA ROSA AREA. LAT...LON 3234 11212 3242 11195 3219 11196 3217 11207 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:20 PM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Sep 1, 2:20 PM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN SEP 1 2013 .SYNOPSIS...A MOIST ATMOSPHERE IS EXPECTED TO REMAIN OVER SOUTHEAST ARIZONA THIS WEEK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EVERY AFTERNOON AND INTO THE EARLY EVENINGS. THE GREATEST CHANCE FOR PRECIPITATION IS TUESDAY. HIGH TEMPERATURES ARE EXPECTED TO INCREASE THE NEXT COUPLE OF DAYS AND REMAIN ABOVE AVERAGE THROUGHOUT THE WEEK. && .DISCUSSION...THE DECREASE IN UPPER LEVEL MOISTURE WILL LIMIT STORM FORMATION TO MOUNTAINOUS REGIONS THIS AFTERNOON THROUGH THIS EVENING. ACTIVITY WILL DIE OFF AFTER SUNSET DUE TO LOSS OF DAYTIME HEATING. OVERNIGHT AND EARLY MORNING HOURS BRING SLIGHT CHANCE OF SHOWERS MOVING IN FROM THE SOUTH SOUTHEAST ACROSS SANTA CRUZ AND CENTRAL PIMA COUNTY. THIS WAS HINTED AT BY THE NAM AND GFS...HOWEVER CONFIDENCE IS THIS SOLUTION IS LOW AT THIS TIME. TOMORROW EXPECT MORE OF A TYPICAL WEAK MONSOON PATTERN WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. TUESDAY AFTERNOON EXPECT AN UPTICK IN THUNDERSTORM ACTIVITY ASSOCIATED WITH A WEAK INVERTED TROUGH MOVING INTO THE AREA. THIS TROUGH PROVIDES A SLIGHT INCREASE IN MOISTURE AND SOME WEAK VERTICAL MOTION. WEDNESDAY THROUGH SATURDAY EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. MOST ACTIVITY WILL INITIATE ALONG HIGHER ELEVATIONS AND NEAR THE INTERNATIONAL BORDER. MODELS SHOW A SIMILAR SOLUTION FROM MIDWEEK THROUGH NEXT WEEKEND WITH NO STRONG FEATURES SEEN. THE TRACK OF TROPICAL STORM KIKO IN THE EAST PACIFIC IS NOT EXPECTED TO AFFECT ARIZONA AT THIS TIME. THIS SITUATION LEAVES AN ISOLATED TO SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS FORECAST FOR EACH DAY. THE MOUNTAINS WILL HAVE THE HIGHEST POPS. AS THE MID LEVEL WINDS CHANGE THROUGHOUT THE WEEK...THESE STORMS CAN MOVE OFF THE MOUNTAINS INTO THE VALLEYS. IN SUMMARY...A LOW GRADE MONSOON PATTERN IS THE PREDOMINANT FORECAST THIS WEEK. && .AVIATION...ISOLD-SCTD TSRA/SHRA WILL OCCUR THRU THIS EVENING AND AGAIN MONDAY AFTERNOON. EXPECT ISOLD -SHRA LATE TONIGHT AND EARLY MONDAY MORNING. THE STRONGER TSRA WILL PRODUCE MVFR CIGS/VSBYS AND BRIEF WIND GUSTS TO AROUND 40 KTS. OTHERWISE...AFTERNOON AND EVENING CLOUD DECKS WILL BE NEAR 7-11K FT AGL THEN MOSTLY ABOVE 12K FT AGL LATE TONIGHT AND EARLY MONDAY MORNING. SURFACE WIND WILL GENERALLY BE LESS THAN 10 KTS THRU MONDAY AFTERNOON OR 03/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A MOIST AIRMASS WILL LEAD TO THE DAILY CYCLE OF ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. STRONG...GUSTY AND ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...HIGH PRESSURE CENTERED TO THE NORTH OF THE AREA WILL PROVIDE A SURFACE WIND FLOW REGIME GENERALLY FROM THE EAST TO SOUTHEAST THROUGHOUT MUCH OF THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON DISCUSSION...RH/GWS AVIATION/FIRE WEATHER...BF
In the hours before
Special weather statement, Sep 1, 2:54 PM MST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST SUN SEP 1 2013 AZZ503-513-012245- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 254 PM MST SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 345 PM MST... AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST EAST OF PATAGONIA...ABOUT 18 MILES NORTHEAST OF NOGALES...MOVING WEST AND NORTHWEST AT 5 TO 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PATAGONIA AND PATAGONIA LAKE. LAT...LON 3146 11090 3170 11082 3159 11059 3142 11066 TIME...MOT...LOC 2154Z 110DEG 8KT 3154 11072
Special weather statement, Sep 1, 6:22 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 622 PM MST SUN SEP 1 2013 AZZ502-020200- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 622 PM MST SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIMA COUNTY UNTIL 700 PM MST... AT 618 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF SANTA ROSA ALONG ROUTE 15...OR 30 MILES NORTH OF SELLS...MOVING NORTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...VENTANA...ANEGAM. LAT...LON 3250 11233 3249 11190 3236 11188 3223 11206 TIME...MOT...LOC 0121Z 146DEG 3KT 3239 11203
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:22 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Sep 1, 7:05 PM MST | Areal Flood Advisory | TWC | Pima | 85 min |
| Sep 2, 5:21 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Sep 2, 5:50 AM MST | Flash Flood Warning | TWC | Santa Cruz | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.